DSpace@nitr >
National Institue of Technology- Rourkela >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2080/104

Title: Bacterial transport in porous media: New aspects of the mathematical model
Authors: Sen, T K
Das, D
Khilar, K C
Suraishkumar, G K
Keywords: Transport model
Porous media
Issue Date: 2005
Publisher: Elsevier
Citation: Colloids and Surfaces A: Physicochemical and Engineering Aspects, Vol 260, Iss 1-3, P 53-62
Abstract: Transport of bacteria is an important aspect from scientific, industrial and environmental point of view. In this work, a one-dimensional mathematical model based on linear equilibrium adsorption of bacteria has been developed to predict bacterial transport through porous media. This model is more realistic than existing models because of its coupling both physicochemical and biological phenomena. Two important biological phenomena, the growth and decay of bacterial cells and chemotactic/chemotaxis of bacteria along with physicochemical properties have been adequately incorporated which are quite new aspects in our model. In agreement with experimental study by [D.K. Powelson, R.J. Simpson, C.P. Gerba, J. Environ. Qual. 19 (1990) 396], model simulations indicated that enhancement of breakthrough occurs due to increase in flow velocity, cell concentration, substrate concentration, respectively. It has also been found that chemo tactic has a significant effect on bacterial transport, esp...
Description: Copyright for this article belongs to Elsevier Science Ltd. Alternative Link: http://dx.doi.org/10.1016/j.colsurfa.2005.02.033
URI: http://hdl.handle.net/2080/104
Appears in Collections:Journal Articles

Files in This Item:

File Description SizeFormat
tks1.pdf200KbAdobe PDFView/Open

Show full item record

All items in DSpace are protected by copyright, with all rights reserved.


Powered by DSpace Feedback